MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F95M
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-00904.
 
Event or Problem Description
While preparing a benchmark 6f 071 delivery catheter (benchmark) for a medical procedure, it broke in two pieces about 20cm from the hub.The hospital staff also found that a neuron max 6f 088 long sheath (neuron max) was stuck on the packaging mandrel and when they removed the neuron max from the packaging, the tip of the neuron max was ripped off.Therefore, the benchmark and the neuron max were not used in the procedure.The procedure was completed using new benchmark and neuron max.
 
Additional Manufacturer Narrative
Results: the benchmark was fractured approximately 18.0 cm from the hub and the inner support coils were unraveled.The benchmark was kinked approximately 20.0 cm from the hub.The benchmark and neuron max were damaged and, therefore, both devices could not be functionally tested.Conclusions: evaluation of the returned benchmark and neuron max revealed that both catheters were fractured.If the benchmark is forcefully handled during preparation, damage such as a fracture may occur.The benchmark was also kinked.This kinks may have occurred due to packaging the device for return.Further evaluation of the neuron max revealed that the distal atraumatic tip was fractured.If the packaging mandrel is unsecured from the packaging card while the device is being removed from the packaging, the packaging mandrel may slide into the packaging tube.This may cause the neuron max to become pinned between the packaging tube and the packaging mandrel.If the device is forcefully retracted while the device is pinned, damaged such as this may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7474625
Report Number3005168196-2018-00903
Device Sequence Number10791456
Product Code DQY
UDI-Device Identifier00814548014166
UDI-Public00814548014166
Combination Product (Y/N)Y
Initial Reporter CountryDA
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2020
Device Catalogue NumberBMK6F95M
Device Lot NumberF79471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005